Alert archive / Texas / Wind Chill Advisories in 2017
Wind Chill Advisory 4, NWS Amarillo, TX
NWS Amarillo, TX issued this wind chill advisory at Dec 30, 2017, 3:39 PM CST for 20 counties in Texas; Beaver County, Cimarron County, Texas County, Oklahoma. It took effect at Dec 31, 2017, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2017, 3:39 PM CST (21:39 UTC)
- In effect from
- Dec 31, 2017, 12:00 AM CST
- Expired
- Dec 31, 2017, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 397 m²/s²
- 0-3 km storm-relative helicity
- 485 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636 WWUS44 KAMA 302139 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 339 PM CST Sat Dec 30 2017 OKZ001>003-TXZ001>020-310545- /O.NEW.KAMA.WC.Y.0001.171231T0600Z-171231T1600Z/ /O.NEW.KAMA.WC.Y.0002.180101T0000Z-180101T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 339 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST SUNDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 below zero to 14 below zero during the advisory times. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...From midnight tonight to 10 AM CST Sunday. Then again starting from 6 PM Sunday and ending at noon CST Monday. * ADDITIONAL DETAILS...If you plan on heading outdoors for the holiday weekend, make sure to wear extra layers of clothing. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frostbite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Guerrero
4 follow-up statements
000 WWUS44 KAMA 310515 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 1115 PM CST Sat Dec 30 2017 OKZ001>003-TXZ001>020-311300- /O.CON.KAMA.WC.Y.0001.171231T0600Z-171231T1600Z/ /O.CON.KAMA.WC.Y.0002.180101T0000Z-180101T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 1115 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Very cold wind chills expected. Expect wind chills to range from 5 below zero to 14 below zero during the advisory times. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...From midnight tonight to 10 AM CST Sunday. Then again starting from 6 PM Sunday and ending at noon CST Monday. * ADDITIONAL DETAILS....If you plan on heading outdoors for the holiday weekend, make sure to wear extra layers of clothing. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Schneider
443 WWUS44 KAMA 310516 CCA WSWAMA URGENT - WINTER WEATHER MESSAGE...CORRECTED National Weather Service Amarillo TX 1116 PM CST Sat Dec 30 2017 OKZ001>003-TXZ001>020-311300- /O.COR.KAMA.WC.Y.0001.171231T0600Z-171231T1600Z/ /O.COR.KAMA.WC.Y.0002.180101T0000Z-180101T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 1116 PM CST Sat Dec 30 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST SUNDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM SUNDAY TO NOON CST MONDAY... * WHAT...Very cold wind chills expected. Expect wind chills to range from 5 below zero to 14 below zero during the advisory times. * WHERE...The Oklahoma and Texas Panhandles. * WHEN...From midnight tonight to 10 AM CST Sunday. Then again starting from 6 PM Sunday and ending at noon CST Monday. * ADDITIONAL DETAILS....If you plan on heading outdoors for the holiday weekend, make sure to wear extra layers of clothing. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Schneider
886 WWUS44 KAMA 311226 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 626 AM CST Sun Dec 31 2017 OKZ001>003-TXZ001>020-311800- /O.EXT.KAMA.WC.Y.0001.000000T0000Z-171231T1800Z/ /O.CON.KAMA.WC.Y.0002.180101T0000Z-180101T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 626 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Low wind chill values are anticipated. Expect wind chill values to range from 5 degrees below zero to 14 degrees below zero during the advisory times. * WHERE...All of the Oklahoma and Texas Panhandles. * WHEN...Through noon CST today, and then again beginning at 6 PM this evening and ending at noon CST New Year's Day. * ADDITIONAL DETAILS....If you plan on being outdoors during the holiday weekend, make sure to wear extra layers of clothing. The low wind chill values will cause frostbite to exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Andrade
931 WWUS44 KAMA 311758 WSWAMA URGENT - WINTER WEATHER MESSAGE National Weather Service Amarillo TX 1158 AM CST Sun Dec 31 2017 OKZ001>003-TXZ001>020-010200- /O.EXP.KAMA.WC.Y.0001.000000T0000Z-171231T1800Z/ /O.CON.KAMA.WC.Y.0002.180101T0000Z-180101T1800Z/ Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Including the cities of Boise City, Keyes, Guymon, Beaver, Forgan, Dalhart, Stratford, Spearman, Gruver, Perryton, Booker, Higgins, Follett, Hartley, Channing, Dumas, Borger, Miami, Canadian, Vega, Amarillo, Panhandle, White Deer, Pampa, Shamrock, Wheeler, Hereford, Canyon, Claude, Clarendon, and Wellington 1158 AM CST Sun Dec 31 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST MONDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 0 to 15 below zero. * WHERE...Portions of Oklahoma and Texas. * WHEN...For the Wind Chill Advisory, at noon CST today. For the Wind Chill Advisory, from 6 PM this evening to noon CST Monday. * ADDITIONAL DETAILS...If you plan on being outdoors during the holiday weekend, make sure to wear extra layers of clothing. The low wind chill values will cause frostbite to exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Bieda
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind chill advisory went out at Dec 30, 11:53 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, Dec 30, 11:53 AM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1153 AM CST Sat Dec 30 2017
.AVIATION...18Z TAFs
Very difficult and low confidence TAFs are on tap for the next 24
hours as dense fog begins to mix out but low clouds and fog
promise a return. A few flurries may continue, especially at KGUY,
but impacts from those will be limited. Expect a possible brief
break from IFR cigs/vsbys this afternoon before a return tonight.
Simpson
&&
.PREV DISCUSSION... /Issued 603 AM CST Sat Dec 30 2017/
AVIATION...
12z TAF Cycle:
Widespread IFR/LIFR cigs/vsbys over the Panhandles per latest obs
and satellite imagery with northeast winds around 15 knots.
Confidence is high that these cigs/vsbys won't improve much
until at least late morning. Can't rule out some patchy freezing
fog, patchy light freezing drizzle or snow flurries through the
morning hours, especially for KAMA. Latest guidance suggest it
could be early to mid afternoon before VFR conditions make a brief
return. Winds will switch to the east and southeast through the
daytime hours and decrease to around 10 knots by late morning. The
next cold front is expected to push through tonight, with winds
switching back to the northeast at 10 to 20 knots. It also looks
like at least MVFR/IFR cigs will return by 03z-06z, with highest
confidence at KAMA. Models are hinting at a slightly better setup
for patchy freezing drizzle along/behind front tonight which
should switch to snow flurries towards the end of the period.
Ward
&&
.AMA Watches/Warnings/Advisories...
TX...Freezing Fog Advisory until noon CST today for the following
zones: Armstrong...Carson...Dallam...Deaf Smith...Hartley...
Moore...Oldham...Potter...Randall.
OK...None.
&&
9/24Hazardous weather outlook, Dec 30, 5:27 AM CST, 10 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 527 AM CST Sat Dec 30 2017 OKZ001>003-TXZ001>020-302200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- 527 AM CST Sat Dec 30 2017 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Patchy freezing fog along with isolated snow flurries and patchy freezing drizzle are possible this morning across the Oklahoma and Texas Panhandles. Patchy freezing drizzle along with scattered snow flurries may also develop late tonight across the Oklahoma and Texas Panhandles. In addition, a Wind Chill Advisory may become necessary across parts of the area late tonight as wind chill values are forecast to fall into the minus 5 to minus 15 degree range. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Isolated snow flurries will be possible Sunday morning across the Oklahoma and Texas Panhandles. Wind Chill Advisories may become necessary across parts of the area Sunday morning, and then again Sunday night into Monday morning as wind chill values are forecast to fall into the minus 5 to minus 15 degree range. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Andrade
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 8:38 AM CST | Freezing Fog Advisory | AMA | Armstrong, Carson, Dallam, Deaf Smith, Hartley, Moore and 3 more | 3 hr |
Nearby
Wind Chill Advisories in Texas, 2017Wind Chill Advisories in Oklahoma, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.